By Topic

IEEE Transactions on Information Theory

Issue 3 • May 1990

Filter Results

Displaying Results 1 - 25 of 33
  • On large deviations theory and asymptotically efficient Monte Carlo estimation

    Publication Year: 1990, Page(s):579 - 588
    Cited by:  Papers (127)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (872 KB)

    It is shown how large-deviations theory can be applied to construct an asymptotically efficient simulation distribution for Monte Carlo simulation using the importance sampling technique. A sufficient and necessary condition is given for the asymptotic efficiency of the candidate simulation distributions. This is done in the multidimensional setting that is required by many practical simulation pr... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Cryptanalysis of short RSA secret exponents

    Publication Year: 1990, Page(s):553 - 558
    Cited by:  Papers (46)  |  Patents (5)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (388 KB)

    A cryptanalytic attack on the use of short RSA secret exponents is described. The attack makes use of an algorithm based on continued fractions that finds the numerator and denominator of a fraction in polynomial time when a close enough estimate of the fraction is known. The public exponent e and the modulus pq can be used to create an estimate of a fraction that involves the se... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The L1 and L2 strong consistency of recursive kernel density estimation from dependent samples

    Publication Year: 1990, Page(s):531 - 539
    Cited by:  Papers (19)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (560 KB)

    The L1 and L2 strong consistency of recursive kernel density estimators is established for mixing and ergodic stationary processes. Sharp rates of almost sure convergence are obtained in the L2 case for mixing processes. In addition, the concept and properties of Hilbert space-valued mixingales are developed, and strong laws of large numb... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Locally optimum detection of signals in a generalized observation model: the random signal case

    Publication Year: 1990, Page(s):516 - 530
    Cited by:  Papers (8)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (944 KB)

    Locally optimum detectors for weak random signals are derived for a generalized observation model incorporating signal-dependent and multiplicative noise. It is shown that the locally optimum random-signal detectors in the generalized observation model are interesting generalizations of those that would be obtained in the purely additive noisy signal model. Examples of explicit results for the loc... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the linear complexity of feedback registers

    Publication Year: 1990, Page(s):640 - 644
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (460 KB)

    Sequences generated by arbitrary feedback registers (not necessarily feedback shift registers) with arbitrary feedforward functions are studied. The definition of linear complexity of a sequence is generalized to the notions of strong and weak linear complexity of feedback registers. A technique for finding upper bounds for the strong linear complexities of such registers is developed. This techni... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Locally optimum detection of signals in a generalized observation model: the known signal case

    Publication Year: 1990, Page(s):502 - 515
    Cited by:  Papers (30)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (956 KB)

    A generalized observation model for signal detection problems is proposed. The model allows consideration of several interesting special cases including additive noise, multiplicative noise, and signal-dependent noise, and includes both deterministic and random signals. Locally optimum (LO) detectors are interesting generalizations of those for the additive noise model. Under the proposed observat... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On lower bounds to the maximum correlation of complex roots-of-unity sequences

    Publication Year: 1990, Page(s):633 - 640
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (500 KB)

    It is shown how the Welch bound (1974) on the maximum correlation of families of complex sequences of fixed norm can be modified to provide an improved bound for the case when the sequence symbols are roots of unity. As in the Welch bound, the improved bound is based on a useful expression for the even correlation moments. An analysis of the ratio of successive even moments using this expression i... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • There is no binary [25,8,10] code

    Publication Year: 1990, Page(s):695 - 696
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (152 KB)

    The existence of a binary [25,8,10] code is considered. It is shown that such a code must have a generator matrix of a specific form. However, all generator matrices of this form were tested and none generated a [25,8,10] code. Thus, such a code does not exist View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Asymptotic analysis of error probabilities for the nonzero-mean Gaussian hypothesis testing problem

    Publication Year: 1990, Page(s):597 - 607
    Cited by:  Papers (15)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (632 KB)

    Using a large-deviation theory approach, the rate at which the probability of detection error vanishes as sample size increases in the testing of nonzero-mean Gaussian stochastic processes is studied. After suitable transformation, the likelihood ratio test statistic is expressed as a sum of independent Gaussian random variables. The precise asymptotic rate at which the tail probability of this su... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Codes from planar near rings

    Publication Year: 1990, Page(s):647 - 651
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (452 KB)

    It is well known that error-correcting codes give rise to tactical configurations. Conversely, each such configuration determines four different codes, the codewords being the rows or the columns of the incidence matrix A of the tactical configuration, or the linear hulls generated by the rows or the columns of A. These codes, in particular if the tactical configuration is a bloc... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On 3-elements in monomial automorphism groups of quaternary codes

    Publication Year: 1990, Page(s):660 - 664
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (340 KB)

    A general theory is given for examining quaternary self-dual codes having monomial automorphisms of orders that are a power of 3. A theory of decomposing such codes is given and applications of this theory are described. This work extends similar work when the codes have nontrivial odd-order permutation automorphisms View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the linear span of binary sequences obtained from q-ary m-sequences, q odd

    Publication Year: 1990, Page(s):548 - 552
    Cited by:  Papers (7)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (392 KB)

    A class of periodic binary sequences that are obtained from q -ary m-sequences is defined, and a general method to determine their linear spans (the length of the shortest linear recursion over the Galois field GF(2) satisfied by the sequence) is described. The results imply that the binary sequences under consideration have linear spans that are comparable with their periods, wh... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An RKHS approach to robust L2 estimation and signal detection

    Publication Year: 1990, Page(s):485 - 501
    Cited by:  Papers (7)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1132 KB)

    The application of RKHS (reproducing kernel Hilbert space) theory to the problems of robust signal detection and estimation is investigated. It is shown that this approach provides a general and unified framework in which to analyze the problems of L2 estimation, matched filtering, and quadratic detection in the presence of uncertainties regarding the second-order structure of... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A further note on DC-free coset codes

    Publication Year: 1990, Page(s):675 - 676
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (144 KB)

    The procedure introduced by R.H. Deng and M.A. Herro (see ibid., vol.IT-34, p.786-92, 1988) for identifying DC-free codes is considered further. Certain of the detailed statements relating to disparity and runlength are corrected and/or refined. While this is considered important for a proper interpretation of the codes and encoding procedure it is emphasized that it in no way detracts from the us... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Upper bounds on the probability of error for M-ary orthogonal signaling in white Gaussian noise

    Publication Year: 1990, Page(s):627 - 633
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (440 KB)

    The optimum detection of M orthogonal equiprobable equal-energy signals in additive white Gaussian noise is considered, and two upper bounds for the probability of error are derived. The behavior of these bounds is discussed and they are compared with previously known bounds for various values of signal-to-noise ratio and M. Some numerical results are presented View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Bounds on maximum throughput for digital communications with finite-precision and amplitude constraints

    Publication Year: 1990, Page(s):472 - 484
    Cited by:  Papers (5)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (800 KB)

    The problem of finding the maximum achievable data rate over a linear time-invariant channel is considered under constraints different from those typically assumed. The limiting factor is taken to be the accuracy with which the receiver can measure the channel output. More precisely, the following problem is considered. Given a channel with known impulse response h(t), a transmit... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On high-speed decoding of the (23,12,7) Golay code

    Publication Year: 1990, Page(s):692 - 695
    Cited by:  Papers (12)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (340 KB)

    An algebraic decoding method for triple-error-correcting binary BCH codes applicable to complete decoding of the (23,12,7) Golay code has been proved by M. Elia (see ibid., vol.IT-33, p.150-1, 1987). A modified step-by-step complete decoding algorithm of this Golay code is introduced which needs fewer shift operations than Kasami's error-trapping decoder. Based on the algorithm, a high-speed hardw... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Computationally efficient linear prediction from past samples of a band-limited signal and its derivative

    Publication Year: 1990, Page(s):589 - 596
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (560 KB)

    Formulas for linear prediction of a band-limited signal are developed, where the signal may be either deterministic or wide-sense stationary. The prediction formulas are based on finite differences modified by two or more parameters, and finite differences allow the formulas to be easily adapted to changes in order of the prediction. It is shown that a formula to predict the next signal value from... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Some new binary codes correcting asymmetric/unidirectional errors

    Publication Year: 1990, Page(s):645 - 647
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (220 KB)

    The authors give a tabulation of the numbers of codewords in new binary codes with the asymmetric/unidirectional error-correcting capabilities of 3, 4, 5, 6 for lengths 14, 15, . . . , 23. The new codes have greater sizes than the known codes for 14⩽n⩽23 and 3⩽t⩽6 View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Perfect ternary arrays

    Publication Year: 1990, Page(s):696 - 705
    Cited by:  Papers (29)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (560 KB)

    Signals of two or more dimensions with ideal impulse-like periodic autocorrelation functions are used in higher-dimensional signal processing or in radar systems. Four synthesizing methods for perfect ternary arrays are presented. Based on known perfect binary and ternary sequences and arrays, many new perfect ternary arrays with increasing number of elements are constructed. New strong conditions... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Relaxation algorithms for MAP estimation of gray-level images with multiplicative noise

    Publication Year: 1990, Page(s):608 - 613
    Cited by:  Papers (12)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (600 KB)

    The authors present a comparison between stochastic and deterministic relaxation algorithms for maximum a posteriori estimation of gray-level images modeled by noncausal Gauss-Markov random fields (GMRF) and corrupted by film grain noise. The degradation involves nonlinear transformation and multiplicative noise. Parameters for the GMRF model were estimated from the original image using maximum-li... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On extremal self-dual quaternary codes of lengths 18 to 28. I

    Publication Year: 1990, Page(s):651 - 660
    Cited by:  Papers (11)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (752 KB)

    A general decomposition theorem is given for self-dual codes over finite fields that have a permutation automorphism of a given form. Such a code can be decomposed as a direct sum of subcodes that may be viewed as shorter-length codes over extension fields where the dual of each direct summand is also a direct summand. Situations in which it is easy to distinguish such codes are also presented. Th... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Lower bounds for q-ary covering codes

    Publication Year: 1990, Page(s):664 - 671
    Cited by:  Papers (8)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (508 KB)

    The authors prove combinatorial lower bounds for Kq (n,R), the minimal cardinality of any q-ary code of length n and covering radius R. Tables of lower bounds for Kq(n,R) are presented for q=3, 4, 5 View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Recursive algorithms for identification of impulse noise channels

    Publication Year: 1990, Page(s):559 - 578
    Cited by:  Papers (24)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1424 KB)

    The Class A Middleton model is a widely accepted statistical-physical parameteric model for impulsive interference superimposed on a Gaussian background. In the present work, a recursive decision-directed estimator for online identification of the parameters of the Class A model is proposed. This estimator is based on an adaptive Bayesian classification of each of a sequence of Class A envelope sa... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On decoding concatenated codes

    Publication Year: 1990, Page(s):677 - 683
    Cited by:  Papers (6)  |  Patents (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (540 KB)

    The correcting properties of concatenated codes with parallel decoding over an additive channel are investigated. The ith inner decoder's output is a codeword if the Euclidean distance between the received vector and some codeword is less than Δi and an erasure otherwise. The outer decoders correct errors and erasures. The error-correcting capability, which is taken to be... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

IEEE Transactions on Information Theory publishes papers concerned with the transmission, processing, and utilization of information.

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
Frank R. Kschischang

Department of Electrical and Computer Engineering